MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL, ASD, INC. PORTEX® SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number A4037-25
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Awareness during Anaesthesia (1707)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See mfr: 3012307300-2017-2536.
 
Event or Problem Description
It was reported that there was questionable potency (of marcaine) in face of a single pass easy placement of a spinal needle from a portex® spinal anesthesia tray.The patient had no motor block and required more intra-operative medications.This is consistent with bad marcaine.Marcaine is a local anesthetic.No adverse events were reported.
 
Additional Manufacturer Narrative
No sample was received for investigation.A review of the device history record found no discrepancies or anomalies relevant to the complaint.Assay testing was performed by the supplier prior to the release of bupivacaine lot number 77-398-ev.Review of the sterilization certificate for the tray lot number 3516651 revealed that the product was processed according to validated specification requirements and parameters.The anesthetics are supplied items and a notification was forwarded to the supplier.Based on available information and evidences, no product quality problem could be confirmed.Possible causes of lack of effect may be administration technique or patient anatomical variations, including pathological or psychological factors.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7106100
Report Number3012307300-2017-02535
Device Sequence Number1298756
Product Code CAZ
UDI-Device Identifier20351688080339
UDI-Public20351688080339
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/01/2019
Device Catalogue NumberA4037-25
Device Lot Number3516651
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer01/06/2018
Initial Report FDA Received Date12/11/2017
Supplement Report FDA Received Date01/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1